Author Topic: Has this bizarre phenomenon happened to anyone else?  (Read 304 times)

[Buddie]

Has this bizarre phenomenon happened to anyone else?
« on: May 28, 2022, 08:18:52 pm »
Hey Everyone, so I just joined and have read a lot of the withdrawal stories and the success stories.  I am currently 8 months out from a 2 month taper off of 30mg of Temazepam that I took for insomnia.  I only took it at night as prescribed, but I reached tolerance after 2 or 3 years of taking it, which led to inter-dose withdrawals which led me to realize I needed to stop taking it.

My question for everyone on here is that I learned recently that even taking it once a night can cause it to build up in your system over time and basically, you're being affected by the benzo around the clock.  I also learned that it can damage your prefrontal cortex which controls your executive functions like memory, planning, impulse control, risk assessment, etc.  Since I have come off the Temazepam, I look back on years of my life and don't understand the decisions I was making.  I was not planning for the future whatsoever and was very much living my life "in the moment".  I was living very recklessly and financially unstable, hopping from one job to the next, and didn't seem concerned about any of that.  I am horrified because I feel like I woke up in a life that I don't want and I feel like I wasn't behind the wheel during that period and have no idea what to do now.  I am an intelligent person and graduated from college with honors.  I had a much different plan for my life than where I am now.  I had been taking benzos at night as prescribed for sleep for almost 10 years.  Has anyone else experienced anything like this?  I feel very alone and it's really disturbing and hard to wrap my head around.  The best way I can describe it is like the movie The Matrix where he's living in one reality and then gets pulled out into a different, dystopian reality.  If anyone else has had a similar experience, please comment and let me know.  I feel very confused and it's all extremely upsetting. 

Thanks so much for reading and for the support
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Has this bizarre phenomenon happened to anyone else?
« Reply #1 on: May 28, 2022, 08:48:11 pm »
I can certainly relate. I used to be very confident and secure in the person I am. I developed anxiety and memory loss as a result of benzo's and over the past two years I've noticed how much confidence I've lost when it came to asserting myself and dealing with issues.

I don't believe in my abilities as I used to and often doubt myself. However I'm very hopeful for the future that I'll return a much stronger person as a result of what I'm going through. Of course I would never have chosen this but I might as well use this experience to ultimately benefit me.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Has this bizarre phenomenon happened to anyone else?
« Reply #2 on: May 28, 2022, 11:04:06 pm »
Yes, this had been one of the worst mental assessments, I also feel alot of guilt and alot of regret, I never used to think this way, it's become seriously burdening to move forward while looking backwards and asking why? Why?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Has this bizarre phenomenon happened to anyone else?
« Reply #3 on: June 01, 2022, 01:42:40 am »
Yes, this had been one of the worst mental assessments, I also feel alot of guilt and alot of regret, I never used to think this way, it's become seriously burdening to move forward while looking backwards and asking why? Why?
This... not fun. All of this has gotten much better with time, but seriously sucked going threw. There where days I felt like the worst human being alive... I realized recovering from benzos that I'd better learn self compassion.  I have learned alot on this journey, but none of it is as important as the self compassion piece. It gets better, be kind to yourself, hang in there.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.